Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 263, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 27, 2001, 7:33 PM CDT for Ellis County, Woodward County, Oklahoma. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 27, 2001, 7:33 PM CDT (00:33 UTC)
- Expired
- May 27, 2001, 8:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Ellis County, OK, Woodward County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:00 PM CDT | Thunderstorm Wind 61 E | Shattuck, OK | A grain elevator was destroyed, and another was damaged. A mobile home was also damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 27, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 280037
SVROKC
OKC045-153-280115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
733 PM CDT SUN MAY 27 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELLIS COUNTY IN NORTHWEST OKLAHOMA
WOODWARD COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 815 PM CDT
* AT 733 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 14
MILES NORTHEAST OF FORT SUPPLY...MOVING SOUTH AT 35 MPH. HAIL UP TO
THE SIZE OF GOLFBALLS IS LIKELY WITH THIS SEVERE THUNDERSTORM.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR LAVERNE. THIS STORM
WILL MOVE INTO NORTHERN ELLIS COUNTY NEAR CATESBY AND MAY. HAILL TO
THE SIZE OF QUARTERS AND WIND GUSTS OVER 60 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IN THE WARNING INCLUDE FARGO...FORT SUPPLY...GAGE...
MOORELAND...MUTUAL...QUINLAN...SHARON...SHATTUCK AND WOODWARD
SEVERE THUNDERSTORMS CAN PRGODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
LAT...LON 3660 9917 3659 9998 3620 9999 3623 9897
3658 9902
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:55 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 27, 3:55 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 355 PM CDT SUN MAY 27 2001 WILL NOT GET TOO INVOLVED IN DETAILS - MAINLY BECAUSE ITS HARD TO KNOW WHAT THE DETAILS ARE GOING TO BE. STRONGER CAP IN SW PARTS OF AREA LEADS TO LESS CERTAINTY THAT STORMS WILL GO IN THAT AREA, SO POPS WILL INCREASE TONIGHT FROM SW TO NE ACROSS AREA. SHEAR AND INSTABILITY MORE THAN ADEQUATE FOR SEVERE, WITH SUPERCELL/TORNADO POTENTIAL THIS EVENING GRADUALLY EVOLVING MORE INTO A HIGH WIND/ HEAVY RAIN THREAT LATER TONIGHT AS STORMS ORGANIZE INTO 1 OR MORE MCSS. BOUNDARIES WILL PLAY A KEY ROLE IN DETERMINING WHEN/WHERE THE MAXIMUM RISKS WILL BE. SURFACE PATTERN HAS BEEN A MESS TODAY, BUT SHOULD TAKE SHAPE AS SURFACE LOW DEVELOPS OVER SE CO AND DROPS INTO NW TX. CURRENT ANALYSES AND ALL MODEL PROGS INDICATE 2 E-W TROFS/ BOUNDARIES, ONE ACROSS KS AND ONE ACROSS N TX. CONVECTION/OUTFLOW SHOULD NUDGE THE KS BOUNDARY S THIS EVENING, WITH THE TWO FEATURES EVENTUALLY CONSOLIDATING SOMEWHERE NEAR THE RED RIVER TONIGHT. WIDESPREAD CONVECTION EXPECTED N OF WHERE THE BOUNDARY/IES END UP, ESPECIALLY THIS EVENING AS LLJ INCREASES CONVERGENCE/LIFT. EVOLVING SCENARIO BEARS STRONG RESEMBLANCE TO MADDOX FRONTAL-TYPE FLASH FLOOD PATTERN. HOWEVER, MID/UPPER FLOW WILL REMAIN STRONG, WHICH SHOULD KEEP ANY DEVELOPING COMPLEXES MOVING FAST. LLJ ALSO IS PROGGED TO VEER TO MORE WESTERLY LATE TONIGHT ACROSS TX AND SE OK, AT LEAST BY NGM/AVN, WHICH WOULD REDUCE LOW-LEVEL CONVERGENCE AND WARM ADVECTION N OF THE FRONTAL ZONE. DUE TO THESE FACTORS, AND CONTINUED UNCERTAINTY REGARDING THE FRONTAL POSITION/S, WE WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME. WE WILL INCLUDE MENTION OF HEAVY RAIN POTENTIAL, THO, AND IF MESOSCALE FEATURES BECOME BETTER DEFINED THIS EVENING, A WATCH MAY BE NEEDED FOR PARTS OF THE CWA IF THE RISK OF TRAINING MATERIALIZES. CONVECTION EXPECTED TO ROLL SE OF THE AREA EARLY MON, ALLOWING AIRMASS TO RECOVER SO WE CAN DO THE WHOLE THING AGAIN LATE MON AND MON NIGHT. THUS LOWER POPS MON, THEN HIGH POPS AGAIN MOST AREAS MON NIGHT. MAIN BOUNDARY EXPECTED TO LIE ACROSS N TX BY THEN, BUT WITH UPPER RIDGE OVERHEAD, PRECIP MAY NOT BE AS WIDESPREAD. TUE INTO WED LOOKING MORE TROUBLESOME AS WELL, WITH SW US TROF APPROACHING AND SURFACE BOUNDARY STILL IN THE AREA. GOOD CHANCE TO LIKELY POPS IN THESE PERIODS. COLD FRONT WED AND WED NIGHT LEADS TO CONTINUED CHANCE INTO EARLY THU PER LATEST MRF MOS POPS. THEN DRY AND SEASONABLY COOL FRI/SAT AS ANOTHER TROF DEVELOPS IN THE E AND COOLER AIRMASS DROPS INTO AREA. DRY/WARMER SUN WITH INCREASING S WINDS AS WESTERN RIDGE PROGRESSES INTO CENTRAL US. FCSTID = 24 OKC 64 80 65 80 / 70 20 40 60 HBR 64 82 65 83 / 60 20 50 60 SPS 65 84 66 85 / 40 20 40 50 GAG 59 78 60 80 / 70 20 40 60 PNC 63 80 63 78 / 80 20 30 60 DUA 65 84 67 84 / 60 40 50 60 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 27, 6:51 PM CDT, 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
651 PM CDT SUN MAY 27 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM WOODS OK 1.00 INCH HAIL
05/27/01 WOODS CAPRON FD
0644 PM BURLINGTON OK .75 =INCH HAIL
05/27/01 ALFALFA SPOTTER REPORT
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:08 PM CDT | Tornado Warning | OUN | Harper | 52 min |
| May 27, 7:26 PM CDT | Tornado Warning | OUN | Alfalfa | 34 min |
| May 27, 7:50 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 55 min |
| May 27, 8:01 PM CDT | Severe Thunderstorm Warning | OUN | Major | 44 min |
| May 27, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 30 min |
| May 27, 8:23 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 37 min |
| May 27, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Roger Mills | 47 min |
| May 27, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher | 50 min |
| May 27, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 34 min |
| May 27, 8:50 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 40 min |
| May 27, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 34 min |
| May 27, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 30 min |
| May 27, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 65 min |
| May 27, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 65 min |
| May 27, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 64 min |
| May 27, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 64 min |
| May 27, 9:56 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa | 64 min |
| May 27, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 61 min |
| May 27, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 38 min |
| May 27, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 53 min |
| May 27, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 30 min |
| May 27, 10:32 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 58 min |
| May 27, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 62 min |
| May 27, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 42 min |
| May 27, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 42 min |
| May 27, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 42 min |
| May 27, 10:57 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 63 min |
| May 27, 11:01 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 29 min |
| May 27, 11:10 PM CDT | Tornado Warning | OUN | Carter | 35 min |
| May 27, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 47 min |
| May 27, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love, Marshall | 61 min |
| May 27, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 61 min |
| May 27, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray | 61 min |
| May 27, 11:46 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 29 min |
| May 27, 11:53 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 37 min |
| May 28, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 30 min |
| May 28, 12:21 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston, Marshall | 54 min |
| May 28, 12:21 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 54 min |
| May 28, 1:50 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 40 min |
| May 28, 2:17 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.